MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031225210
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that a shaft break occurred, the device was unretrieved requiring additional surgery.The 70% stenosed target lesion was located in the mildly tortuous and moderately to severely calcified left anterior descending artery (lad).A 2.50 x 48mm synergy xd drug eluting stent was advanced for treatment together with a non-bsc guide catheter.However, upon inserting the second 2.5 x 48mm synergy, the physician was using a non-bsc guide catheter to help advance the stents, it was noted the second stent was not positioned as expected.Upon repositioning, the stent was successfully deployed.However, it was noted the balloon was not inflating.A second indeflator was opened and upon trying to deploy the stent again, it was noted the balloon was not inflating and blood was coming back into the indeflator.Fluoroscopy confirmed the stent was not deployed and the non-bsc guide catheter was advanced over the proximal portion of the stent to retrieve.Upon trying to retrieve the stent, the hypotube and shaft broke leaving the stent deployment system with balloon in the patients lad.It was not attempted to snare the system out, instead it was left in the patient and transferal of the patient emergently to another facility for emergent open heart surgery occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: synergy xd mr us 2.50 x 48mm was returned for analysis.A visual and tactile examination identified no kinks along the hypotube.A visual examination of the distal extrusion identified a break in the midshaft extrusion.The break was located at 117.7cm distal to the distal end of the strain relief.The distal section of the break including the distal extrusion, balloon and tip sections of the device was not returned for analysis.A microscopic examination identified a break in the lasercut region.The break was contained in a section of the midshaft extrusion.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18763746
Report Number2124215-2024-06307
Device Sequence Number4387787
Product Code NIQ
UDI-Device Identifier08714729985204
UDI-Public08714729985204
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Lot Number0031225210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient RaceWhite